Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Coming off zoloft cvb

Posted by BarbaraCat on July 19, 2002, at 1:24:25

In reply to Re: Coming off zoloft, posted by cvb on July 19, 2002, at 0:52:02

I'm glad you responded. I was starting to feel bad about being a scare monger. I'm pretty delicately wired so my experience is probably not the norm. Hopefully you'll sail through it with only some strange physical sensations. When my husband came off Zoloft (he tapered off over 2 months) he rather liked the swoopies, reminded him of his reckless youth.

One suggestion that you may want to relate to your doc is this - zoloft has a short half life, about a day, whereas Prozac has a very long half life, about 2 weeks. Some doctors will prescribe a short course of Prozac, one every week, then 1 every two weeks, then 1 every 3 weeks, etc. This can smooth out the transition if it starts getting bumpy, without loading up your system with alot of chemicals. Four weeks is a long enough time to be experiencing the effects of coming off, but is by no means long enough to have it over with. Be especially good to yourself and get a ton of exercise and sleep, drink lots of water, take good vitamins/minerals, especially magnesium, and stay away from alcohol if possible. Be a squeaky clean machine. This may be all you need to have an easy time, and hey, what a great excuse to get disgustingly healthy. Cheers! - Barbara

> Hmm, I haven't really felt at all anxious, or experienced the electric shock sensation a lot of people refer to. The "swoopy" feeling is definitely where I'm at though, perfect description! Has anyone else gone for a significant period of time (4 weeks) without really having many symptoms of withdrawal and then started experiencing them later? I was feeling perhaps this is as bad as it's going to get and maybe I'm just really lucky considering I was unaware that I was being a little kooky in doing the cold turkey thing. My PCP has never been overly-interested in my meds, I did tell my counselor that I was thinking of going off them though. Of course, I haven't seen her since I stopped -- she's been on vacation too! Perhaps I will start feeling anxious when I start my new job next week, I haven't really had anything tangible to be anxious over since I stopped taking the zoloft, and the intangibles haven't snuck up on me yet! Thanks for your feedback though, I'll try to keep my wits about me!


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:BarbaraCat thread:5582
URL: http://www.dr-bob.org/babble/20020718/msgs/112867.html